I was diagnosed with Celiac about 5 year's ago but always struggled with "something" else that would wreck havoc on my intestinal track. I think it's tannins that are irritating my tract and gives me the diarrhea without the other Celiac Symptoms. I've had it now for over a week (pure water for stools, sorry for TMI). Three days ago my doctor had to prescribe me antibiotics for an infected, unresponsive to anything else cyst. It's the first time in year's I've been on them, certainly since going gluten free. I feel awful, anything I eat is gurgling through and I am ravenous. Has anyone else had issues with antibiotics ? Any suggestions. I've been trying so hard to loose some bloat and get healthy before a destination family wedding. Think it'll pass and I'll regain healthy insides? Thanks
Antibiotics, Tannins And Celiac?
Posted 22 August 2013 - 04:42 PM
Tannins? the stuff that is in wine and some fruit juices and maybe a few other foods? Just don't drink wine, eat raw nuts, high tannin fruits or juice and chocolate or whatever else they are in.
I think the antibiotics are a different thing. They can kill off the good bacteria you need to keep your GI tract moving along properly. This might be a good time to add some probiotics?
Celiac.com - Celiac Disease Board Moderator
"I believe that if life gives you lemons, you should make lemonade... And try to find somebody whose life has given them vodka, and have a party" - Ron White
""I like the cover," he said. "Don't Panic. It's the first helpful or intelligible thing anybody's said to me all day."
― Douglas Adams, The Hitchhiker's Guide to the Galaxy
“Life may not be the party that we hoped for…But while we’re here, we should dance.”
Posted 22 August 2013 - 08:05 PM
Actually tannins cause intestinal irritation in some if not alot of people. They're present in beans, spices, some fruits, yes wine. Not a big deal except when you start out with a damaged system then it's problem. Probiotics help with the large intestine I was wondering about calming the small intestine of mine I'm beginning to think is becoming a drama queen for irritants
Posted 23 August 2013 - 11:30 AM
And don't forget that tea (regular, not herbal) is full of tannin.
And the probiotics will help, but you need to take them what?, a couple of hours before or after taking your antibiotics. If you take your antibiotics with food, it's OK. Some folks say you should take probiotics with food too, but I have read that they work better of you don't. I take mine between meals and have never had stomach upset with them, but if you do, just have a light snack with them.
gluten-free since June, 2011
Can't eat soy, corn, or foods high in salicylates.
Nightshades now seem to bother me too.
BUT I CAN STILL PLAY MY GUITAR AND THAT"S ALL THAT MATTERS!
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users